Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Gwow

Endocrinologist or Dermatologist???

Recommended Posts

Hi All

so glad I found this place! I need some advice badly. Im 39 and have been on and off the pill since I was 16. Im my late 20s I suddenly developed mild acne around my forehead and jawline and my GP put me on Dianette. I stayed on it until a few years ago and then alternated with Yasmin depending on which country I was in. I have tried to come off the pill at least 4 times in the last 5 years and have ended up going back on it in a few months due to the hideous side effects.

My skin is beautifully clear when Im on the pill but Im noticing hair loss which really concerns me also. As well as that I have weight gain and loss of libido which I read is so common.

A few weeks after coming off I get acne around my jawline, forehead, chest and upper back. Myhair and skin get so greasy. I never had this before!

Im desperate to come off the pill but terrified of the above side effects. I cant function with my skin like that and lose all confidence!

So I have a few questions for the well seasoned among you

Should I see an endocrinologist or a dermatologist for this problem? I think my GP is pretty useless.

Can anyone recommend one of the above in London?

Also do you think that I should try to get some oxytetracycline as well as certain vitamin supplements ( zinc, vitamin A, evening primrose, vit B complex) and basically as soon as I get off the pill start taking that? Right now Im still on the dianette alternating some months with Yasmin and my skin is great

Help

Share this post


Link to post
Share on other sites

I think going to an endo would be a good idea, but I'm not certain really. I am doing that myself soon - am just going to pay up privately I think :( I can't recommend one though.

They might prescribe something like spironolactone, although they prefer people to take a contraceptive with this. The herb agnus castus is helpful when coming off the pill. I would recommend starting that as soon as you stop the pill. I wish I'd known about it the last time I came off dianette! When I did eventually try it I lost a bit of weight, my skin cleared slightly and my periods became completely regular again, so it does work, but it is nowhere near as effective as dianette.

You might want a topical as well. But if you go to an endo instead of a derm, you could always ask your gp for a topical. I asked my gp for retin-a (I wanted to improve the texture of my skin after having had acne) and they wrote me a prescription for it without problems.

Share this post


Link to post
Share on other sites

Thanks Darlin

I go Privately also. Can you recommend an endo in London? if You in that area?

Share this post


Link to post
Share on other sites

Hey, no I'm not in London and have only ever seen one derm on the nhs so wouldn't be able to recommend anyone :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×